Alert archive / Arizona / Freeze Warnings in 2007

Freeze Warning 7, NWS Tucson, AZ

December 21, 2007

NWS Tucson, AZ issued this freeze warning at Dec 21, 2007, 8:19 PM MST. It took effect at Dec 22, 2007, 2:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 21, 2007, 8:19 PM MST (03:19 UTC)
In effect from
Dec 22, 2007, 2:00 AM MST
Expired
Dec 22, 2007, 10:00 AM MST
In force
8 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTWC 220319
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
819 PM MST FRI DEC 21 2007

...HARD FREEZE TONIGHT...

AZZ029-033-221130-
/O.NEW.KTWC.FZ.W.0007.071222T0900Z-071222T1700Z/
SOUTHEAST PINAL COUNTY-TUCSON METRO/MARANA/GREEN VALLEY-
819 PM MST FRI DEC 21 2007

...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FREEZE
WARNING FOR A HARD FREEZE...WHICH IS IN EFFECT FROM 2 AM TO 10 AM MST
SATURDAY.

WITH WINDS AND CLOUD COVER DIMINISHING QUICKLY TONIGHT...AND
SURFACE DEWPOINTS FALLING RAPIDLY IN MOST AREAS...A HARD FREEZE
WARNING HAS BEEN ISSUED FOR EASTERN PIMA AND FAR SOUTHEAST PINAL
COUNTY TONIGHT. IN ADDITION...EXPECT A HARD FREEZE FOR AREAS SOUTH
AND EAST OF TUCSON IN SANTA CRUZ...GRAHAM AND COCHISE COUNTIES.
WIDESPREAD TEMPERATURES AT OR BELOW 28 DEGREES ARE EXPECTED DURING
EARLY MORNING HOURS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. TO PREVENT FREEZING AND POSSIBLE BURSTING
OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR
ALLOWED TO DRIP SLOWLY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS FREEZE.

$$
2 follow-up statements
000 
WWUS75 KTWC 221004
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
304 AM MST SAT DEC 22 2007

...HARD FREEZE THIS MORNING...

AZZ029-033-221700-
/O.CON.KTWC.FZ.W.0007.000000T0000Z-071222T1700Z/
SOUTHEAST PINAL COUNTY-TUCSON METRO/MARANA/GREEN VALLEY-
304 AM MST SAT DEC 22 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS
MORNING FOR A HARD FREEZE...

WITH CLEAR SKIES AND LIGHT WINDS OVERNIGHT AND EARLY THIS
MORNING...LOW TEMPERATURES WILL BE BELOW FREEZING IN MANY
LOCATIONS THIS MORNING. THEREFORE...A HARD FREEZE WARNING
CONTINUES IN EFFECT FOR EASTERN PIMA AND FAR SOUTHEAST PINAL
COUNTY THROUGH 10 AM MST THIS MORNING. IN ADDITION...EXPECT A
HARD FREEZE FOR AREAS SOUTH AND EAST OF TUCSON IN SANTA
CRUZ...GRAHAM AND COCHISE COUNTIES. WIDESPREAD TEMPERATURES AT OR
BELOW 28 DEGREES ARE EXPECTED DURING THE EARLY MORNING HOURS.

A HARD FREEZE WARNING MEANS TEMPERATURES BELOW 28 DEGREES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION. TO PREVENT FREEZING AND POSSIBLE
BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...
DRAINED...OR ALLOWED TO DRIP SLOWLY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS FREEZE.

$$
000 
WWUS75 KTWC 221703
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1003 AM MST SAT DEC 22 2007

AZZ029-033-221815-
/O.EXP.KTWC.FZ.W.0007.000000T0000Z-071222T1700Z/
SOUTHEAST PINAL COUNTY-TUCSON METRO/MARANA/GREEN VALLEY-
1003 AM MST SAT DEC 22 2007

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING FOR A HARD FREEZE IS NO LONGER IN EFFECT.
TEMPERATURES CONTINUE TO WARM THIS MORNING AFTER A VERY COLD NIGHT.
LOW TEMPERATURES THIS MORNING RANGED FROM THE UPPER TEENS TO THE
UPPER 20S.


$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this freeze warning went out at Dec 21, 2:53 PM MST, 5 hours 26 minutes earlier.

Area forecast discussion, Dec 21, 2:53 PM MST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
253 PM MST FRI DEC 21 2007

.SYNOPSIS...THE SYSTEM THAT BROUGHT SOME SHOWERS AND SPRINKLES TO
THE AREA TODAY WILL EXIT THE STATE THIS EVENING...WITH SKIES
CLEARING FROM WEST TO EAST. BREEZY CONDITIONS WILL ALSO DIMINISH
THIS EVENING BEHIND THE SYSTEM. LIGHTER WINDS AND CLEARING SKIES
WILL RESULT IN FREEZING TEMPERATURES TONIGHT IN AREAS LIKE TUCSON
THAT HAVE NOT SEEN A FREEZE IN THE PAST WEEK. EXPECT DRY AND COOL
CONDITIONS SATURDAY FOLLOWED BY SOMEWHAT WARMER DAYTIME TEMPERATURES
EARLY NEXT WEEK. THE WEATHER PATTERN OVER THE WESTERN UNITED STATES
WILL REMAIN RATHER ACTIVITY...WITH A SERIES OF SYSTEMS BRUSHING
ARIZONA THROUGH THE END OF THE MONTH.

&&

.DISCUSSION...A NARROW BAND OF SHOWERS WAS STILL PASSING THROUGH
SOUTHEAST ARIZONA EARLY THIS AFTERNOON. A FEW LIGHTNING STRIKES WERE
ALSO SHOWING UP ACROSS NORTHERN GRAHAM COUNTY...SO WILL INCLUDE
ISOLATED THUNDERSTORMS FOR EARLY THIS EVENING IN GRAHAM COUNTY AND
THE WHITE MOUNTAINS BEFORE THE SYSTEM EXITS THE STATE. WIND SPEEDS
WILL STAY UP THIS EVENING BEFORE TAPERING OFF OVERNIGHT IN THE
VALLEYS AS THE BOUNDARY LAYER DECOUPLES. HOWEVER...WINDS COULD GET
RATHER STRONG ON THE BACKSIDE OF THE SYSTEM IN THE MOUNTAINS
TONIGHT. SUBSIDENCE ALOFT BEHIND THE TROUGH WAS NOT THAT STRONG THIS
FAR SOUTH...SO EXPECT SKIES TO CLEAR A LITTLE SLOWER FROM TUCSON
EASTWARD DUE TO THE AFTERNOON HEATING. ONCE THE SUNSETS...EXPECT
CLEARING TO COMMENCE WITH TEMPERATURES DROPPING STEADILY OVERNIGHT.
MOS GUIDANCE WAS INDICATING A LITTLE LOWER VALUES FOR LOW
TEMPERATURES TONIGHT. WILL ADJUST DOWN CURRENT VALUES IN THE
AFTERNOON FORECAST PACKAGE TO REFLECT THIS TREND. EXPECT THE LOWER
DESERTS FROM AROUND TUCSON WEST TO EXPERIENCE A FREEZE
TONIGHT/SATURDAY MORNING...BUT SINCE ONE OCCURRED ABOUT 6 TO 7 DAYS
AGO WILL NOT ISSUE A FREEZE WARNING.

MEDIUM RANGE MODELS WERE SHOWING A RATHER ACTIVITY WEATHER PATTERN
ACROSS THE WESTERN UNITED STATES THROUGH THE END OF THE MONTH. IN
GENERAL...THE GFS MODEL SHOWED A SERIES OF SYSTEMS...ABOUT EVERY
OTHER DAY OR SO...BRUSHING NORTHERN ARIZONA. FOR NOW...WILL NOT TRY
TO TIME EACH PASSAGE WHICH WILL MAINLY IMPACT DAILY TEMPERATURES
THIS FAR SOUTH. WILL ALSO CONTINUE THE LOW POP VALUES FOR THE WHITE
MOUNTAINS SINCE THE GFS SOLUTIONS WERE TENDING TO DEEPEN THE SYSTEMS
ALONG THE CONTINENTAL DIVIDE.

&&

.AVIATION...A COLD FRONT PUSHING THROUGH ARIZONA WILL RESULT IN
MOSTLY CLOUDY SKIES /CIGS BKN030-050 AGL/ WITH SOME LIGHT SHOWERS
/-SHRA/ FROM THE TUCSON METRO AREA EAST EARLY THIS EVENING. IN
ADDITION...EXPECT BREEZY NORTHWEST WINDS ALONG THIS FRONT WITH GUSTS
TO 30 MPH LATE THIS AFTERNOON INTO EARLY EVENING. OTHERWISE...WINDS
WILL TAPER OFF AROUND SUNSET WITH CLOUD COVER DECREASING FROM WEST
TO EAST LATER THIS EVENING. AVIATION DISCUSSION NOT UPDATED FOR TAF
AMENDMENTS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

WEATHER.GOV/TUCSON

Nearby

Freeze Warnings in Arizona, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.